Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Epilim cause confusion, dry mouth, nausea, and painful hands?

I am writing on behalf of my 61year old sister who is mentally disabled. She has been on Degrenol (Carbamazapine) for a number of years but had a breakdown 2 years ago. (She is not an Epiliptic patient) All medications were changed at a psyciatric hospital, it caused major problems and side effects and after a few months were changed back to Degrenol again by a psyciatrist who had seen her before. He then added Prozac and for the last 2 years she has been fine on 2 Prozacs per day as well as 3x200mg Degrenol per day. In the meantime she started itching, sometimes to the extent that she could not sleep and bled from the scratches. (She also uses Warfarin for Heart Fibrolation). Nothing helped for the itching and a month ago a GP discussed the problem with a psyciatrist who then suggested that the Carbamazapine could be the cause and changed the medication to 2x 500mg Epilim per day. She started taking the Epilim immediately and I decreased the Carbamazapine over a 2 week period. She has now been on Epilim for 4 weeks and off the Carbamazapine for 2 weeks. She still takes 2 Prozacs per day. However, she has now started with side effects like confusion, dry mouth, nausea, and pain in her hands every now and again. She is a state patient and it is most difficult to get to a psyciatrist for information. I was wondering whether the 2x 500mg Epilim is not too strong together with the Prozac and whether decreasing at least one Epilim to 300mg would not be better. She takes 1 Epilim and 2 Prozacs in the morning and 1 Epilim at night.
Thu, 4 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Some of these side effects like nausea, dry mouth and confusion (particularly in elderly persons) may be due to Epilim. You may try to taper the dose of Epilim to low, making the gradual decrease in dose every week. If that does not work, you are advised to consult your doctor.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Warfarin


Can Epilim cause confusion, dry mouth, nausea, and painful hands?

Hi, Some of these side effects like nausea, dry mouth and confusion (particularly in elderly persons) may be due to Epilim. You may try to taper the dose of Epilim to low, making the gradual decrease in dose every week. If that does not work, you are advised to consult your doctor. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician